Alert archive / Idaho / Flash Flood Warnings in 2009
Flash Flood Warning 24, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jun 19, 2009, 7:30 PM MDT for Blaine County, Idaho. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2009, 7:30 PM MDT (01:30 UTC)
- Expired
- Jun 20, 2009, 1:30 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, ID
The radar
The Pocatello radar (KSFX), 110 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1758 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 2:35 PM MDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 19, 2:35 PM MDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 235 PM MDT FRI JUN 19 2009 .SHORT TERM...TONIGHT THROUGH SUNDAY. THE LATEST SATELLITE IMAGERY WAS CLEARLY SHOWING THE NEXT PAC SYSTEM ADVANCING INTO THE COAST EARLY THIS AFTERNOON WITH DECENT JET DRIVEN DYNAMICS AND MOISTURE RUNNING OUT AHEAD OF IT ACROSS ERN OREGON/WRN IDAHO. MODELS REMAIN IN FAIRLY GOOD AGREEMENT THAT THIS SYSTEM WILL SPREAD INTO THE NW HALF OF THE FORECAST AREA THIS EVENING AND THEN INTENSIFY LATE TONIGHT GENERATING ANOTHER ROUND MODERATE TO HEAVY SHOWERS. THE SYSTEM CONTINUES TO SPREAD INLAND SATURDAY WITH MODERATE TO HEAVY RAINFALL BLANKETING THE REGION. THUS HAVE CONTINUED THE FLASH FLOOD WATCH ACROSS THE ENTIRE FORECAST AREA PRIMARILY DUE TO RECORD SETTING MONTHLY RAINFALL AND SATURATED SOILS. THE 00Z ECMWF LAGS THE 12Z GFS WITH THE PROGRESSION OF THIS SYSTEM AND THE GFS IS GENERALLY FAVORED DUE TO DECENT PERFORMANCE OVERNIGHT. THUS EXPECTING FIRST ROUND OF SHOWERS TO LIFT NE INTO MONTANA LATE SATURDAY NIGHT WITH A BRIEF RESPITE EARLY SUNDAY MORNING. SECOND DISTURBANCE EJECTS FROM BASE OF MAIN LOW OVER BC AND INTO REGION SUNDAY WITH A CLASSICAL SEVERE WEATHER...NEGATIVELY TILTED TROUGH PASSING OVERHEAD AROUND PEAK HEATING. THIS COUPLED WITH A DECENT UPPER JET JUST TO OUR SOUTH SHOULD BE ENOUGH TO GENERATE AT LEAST SOME ISOLATED SEVERE THUNDERSTORMS. SO PLATE IS FULL FOR THE WEEKEND. DAYTIME HIGHS SHOULD REMAIN SEASONABLY COOL WITH RAIN AND CLOUD COVER ANTICIPATED. HUSTON .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. UPPER HIGH POSITIONED OVER TEXAS/LOUISIANA IS EXPECTED TO EXPAND WWRD TOWARD NEW MEXICO BY MONDAY WHICH IS JUST ENOUGH TO OFFER SOME HELP IN DIRECTING THE NEXT SEVERAL PACIFIC DISTURBANCES NORTH INTO BRITISH COLUMBIA. RESIDUAL MOISTURE AND/OR SOUTH/SW FLOW COUPLED WITH WARMING TEMPERATURES SHOULD BE ENOUGH TO SUPPORT AFTERNOON CONVECTION. THUS HAVE MAINTAINED SLIGHT CHANCE MENTION OF SHOWERS THROUGHOUT THE EXTENDED. ANTICIPATE THAT AS CONFIDENCE GROWS IN EVOLVING PATTERN THAT WE WILL CONTINUE TO WHITTLE AWAY AT THE SLIGHT CHANCE MENTION DURING THE NIGHT TIME PERIODS. HUSTON && .AVIATION...SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE BY LATE AFTERNOON ACROSS THE CENTRAL MTNS. THE CHANCE WILL SPREAD EASTWARD TONIGHT INTO SATURDAY. VFR CONDITIONS EXPECTED OVERALL WITH VIS/CIGS DROPPING TO MVFR WITH HEAVIER SHOWERS AND STORMS. THE OVERALL WIND PATTERN WILL SEE SOME INCREASE IN SPEED INTO THE 10 TO 20 MPH RANGE AT TIMES THROUGH TOMORROW. SOME OF THE STRONGER STORMS TOMORROW COULD ALSO PRODUCE STRONGER OUTFLOW/DOWNBURST WINDS. KEYES && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL BE INCREASING DURING THE NEXT 24 HOURS. ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS WILL BE DEVELOPING ACROSS THE CENTRAL MOUNTAINS THIS AFTERNOON AND EVENING...BECOMING MORE WIDESPREAD OVERNIGHT AND SHIFTING EASTWARD IN THE NEXT 24 HOURS. HEAVY RAINFALL IS ONCE AGAIN EXPECTED TO BE A PROBLEM. THIS WILL CONTINUE INTO SUNDAY...ALTHOUGH IT APPEARS A LULL IN ACTIVITY MAY DEVELOP SATURDAY NIGHT IN BETWEEN SYSTEMS. THERE APPEARS TO BE A TREND TOWARD AN OVERALL DRIER PATTERN BY THE MIDDLE OF NEXT WEEK. KEYES && .HYDROLOGY...RECORD SETTING MONTLY RAINFALL HAS SUFFICIENTLY SATURATED THE REGIONAL SOILS AND WITH THE EXPECTATION OF ADDITIONAL MODERATE TO HEAVY RAINFALL ACROSS THE FORECAST AREA LATE TONIGHT THROUGH SATURDAY NIGHT...A FLASH FLOOD WATCH WILL CONTINUE. IN ADDITION...A FLOOD WATCH HAS BEEN POSTED FOR THE THE HENRYS FORK NEAR REXBURG AND THE SNAKE RIVER NEAR BLACKFOOT UNTIL MONDAY MORNING. .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT FOR IDZ017-018-022-031-032 AND SATURDAY THROUGH LATE SATURDAY NIGHT FOR IDZ019>021-023>025. &&
Hazardous weather outlook, Jun 19, 5:20 AM MDT, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 520 AM MDT FRI JUN 19 2009 IDZ017>025-031-032-201300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 520 AM MDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT AFTER A DRY MORNING...SHOWERS WILL OVERSPREAD THE REGION LATE THIS AFTERNOON THROUGH TONIGHT. SOME SHOWERS WILL BE HEAVY. A FLASH FLOOD WATCH IS IN EFFECT LATE TONIGHT THROUGH SATURDAY NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A VERY MOIST PACIFIC SYSTEM WILL MOVE THROUGH IDAHO SATURDAY AND SUNDAY. HEAVY RAIN IS POSSIBLE SATURDAY AND SATURDAY NIGHT. WITH THUNDERSTORMS LIKELY BOTH SATURDAY AND SUNDAY. A FLASH FLOOD WATCH IS IN EFFECT SATURDAY AND SATURDAY NIGHT. EXPECT MUCH DRIER WEATHER MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:32 PM MDT | Flash Flood Warning | PIH | Blaine | 19 hr |
| Jun 20, 7:59 AM MDT | River Flood Warning | PIH | Bingham | 11 days |
| Jun 20, 1:54 PM MDT | River Flood Warning | PIH | Bingham, Bonneville, Fremont, Jefferson, Madison | 4 days |
Nearby
Flash Flood Warnings in Idaho, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.